Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 80, NWS Flagstaff, AZ

September 3, 2008Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 3, 2008, 12:35 PM MDT for Navajo County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2008, 12:35 PM MDT (18:35 UTC)
Expired
Sep 3, 2008, 1:00 PM MDT
In force
25 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:55 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 3, 10:55 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST WED SEP 3 2008

.SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
SOUTH OF A LINE FROM PRESCOTT...TO FLAGSTAFF...TO WINDOW ROCK...WITH
SCATTERED ACTIVITY OVER THE WHITE MOUNTAINS. MOSTLY CLEAR AND DRY
CONDITIONS WITH SEASONABLE TEMPERATURES WILL RETURN FOR THURSDAY
THROUGH THE WEEKEND.
&&

.DISCUSSION...AT 930 AM...SKIES WERE MOSTLY SUNNY ACROSS NORTHERN
ARIZONA. DEWPOINTS WERE IN THE UPPER 40S TO LOW 50S SOUTH OF A
COTTONWOOD...TO FLAGSTAFF...TO WINDOW ROCK LINE. NORTHWEST FLOW
ALOFT...ASSOCIATED WITH A TROUGH MOVING THROUGH THE CENTRAL AND
NORTHERN ROCKIES WAS CAUSING MUCH DRIER AIR TO FILTER INTO AREAS
NORTH OF THE MOGOLLON RIM. THE MID LEVEL CAPPING INVERSION THAT
SUPPRESSED CONVECTION TUESDAY HAS ERODED. THIS SHOULD ALLOW
SCATTERED THUNDERSTORMS OVER THE WHITE MTNS AND EASTERN MOGOLLON
RIM...WITH ISOLATED STORMS NORTH AND WEST TO THE PRESCOTT...
FLAGSTAFF AND WINDOW ROCK AREAS...PROVIDED THE LOW LEVEL MOISTURE
LINGERS. FORECASTS HAVE BEEN UPDATED TO INCREASE PRECIP CHANCES FOR
THIS AFTERNOON.

FROM THURSDAY THROUGH THE WEEKEND...A DRY NORTHWEST FLOW WILL
DEVELOP AS SHORTWAVE TROUGHS CONTINUE TO MOVE THROUGH THE CENTRAL
AND NORTHERN ROCKIES. DAYTIME TEMPERATURES WILL BE NEAR NORMAL FOR
THIS TIME OF YEAR...ALTHOUGH OVERNIGHT LOWS WILL BE COOL DUE TO THE
DRY AIR MASS.

BY EARLY NEXT WEEK...FORECAST MODELS SUGGEST A WEAK UPPER LOW WILL
DEVELOP TO OUR WEST...WHICH WOULD SHIFT OUR FLOW BACK TO THE SOUTH
OR SOUTHWEST. THIS PATTERN COULD BRING INCREASING MOISTURE AND A
RETURN TO AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED NORTH OF A
KRQE TO KFLG TO KPRC LINE FOR THE FORECAST PERIOD...EXCEPT WDLY SCT
TO SCT -TSRA AND MVFR PSBL OVER PORTIONS OF THE EASTERN RIM AND
WHITE MTNS BTWN 18-03Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.

FRIDAY THROUGH SUNDAY...A DRY WESTERLY FLOW ALOFT WILL REMAIN IN
PLACE THROUGH THE PERIOD. LITTLE OR NO PRECIPITATION IS EXPECTED
ACROSS NRN AZ THROUGH THIS TIME PERIOD.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...............JJ
AVIATION/FIRE WX.....TC

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Sep 3, 11:06 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1006 AM MST WED SEP 3 2008

AZZ008-011>018-037-038-040300-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
1006 AM MST WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FROM THE
EASTERN MOGOLLON RIM TO THE WHITE MOUNTAINS. A FEW OF THESE STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ELSEWHERE ACROSS CENTRAL AND NORTHERN ARIZONA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DRY AND STABLE AIR MASS WILL DEVELOP THURSDAY THROUGH SUNDAY. A
SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEEK.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:43 PM MDTAreal Flood AdvisoryFGZNavajo3 hr
Sep 3, 4:30 PM MDTSevere Thunderstorm WarningFGZCoconino30 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.